Arkansas, 2007

Flash Flood in Arkansas, July 1, 2007

July 1, 2007 · NWS LZK · 1 event in 1 county or zone

A cold front sagged southward into Arkansas to begin July. Near the front, areas of heavy rain were noted across northern and central sections of the state on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front sagged southward into Arkansas to begin July. Near the front, areas of heavy rain were noted across northern and central sections of the state on the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 2:03 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 1, 2:03 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CDT SUN JUL 1 2007

.DISCUSSION...
MAIN CONCERN THIS CYCLE IS AMOUNT OF CONVECTION & POTENTIAL FOR
HEAVY RAIN & ISOLATED FLOODING OVER AR. ON-GOING CONVECTION THIS
EARLY MORNING OVER CENTRAL TO NE AREAS DUE TO UPPER LEVEL ENERGY
ROTATING OVER AR FROM THE UPPER LOW OVER EASTERN OK...COMBINED
WITH A WEAK BOUNDARY OVER AR...WHILE IN-PLACE MOIST & UNSTABLE
ATMOSPHERE. BASED ON CURRENT TRENDS...WILL BE ISSUING FLASH
FLOOD WATCH FOR NC-NE AREAS OF AR THIS MORNING. AREAS ARE
RECEIVING HALF TO 1-2 INCHES OF RAIN THIS MORNING...& SPOTS IN
THESE AREAS...ESPECIALLY NE AREAS...HAVE HAD SOME HEAVIER RAIN
LAST 1-2 DAYS. OTHERWISE...THE UPPER LOW & SHEAR AXIS OVER EC OK &
BACK TO N TX WILL SEND PLENTY OF LIFT INTO AR TODAY. WILL ALSO ADD
HEAVY RAIN TO FORECAST...ESPECIALLY IN FLOOD WATCH AREAS. THE WEAK
BOUNDARY CUTTING ACROSS CENTRAL AR IS NOT WELL DEPICTED...BUT WIND
FLOW FIELDS & THETA-E GRADIENT HAS IT OVER CENTRAL AREAS...JUST
NORTH OF LITTLE ROCK. ALONG THE BOUNDARY & NORTH WILL BE THE MAIN
FOCUS FOR CONVECTION TODAY. PRECIP WATER VALUES REMAIN UP AROUND
1.75 TO 2 INCH VALUES...WHILE 00Z KLZK SOUNDING HAD 1.76
INCHES...& WITH A 15-20 KNOT BOUNDARY LAYER FLOW FROM THE S-SW.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
LIKELY POPS WITH HEAVY RAIN MENTION WILL COVER TODAYS
FORECAST...WHILE TEMPS ONLY IN THE 80S TO LOWER 90S. MODELS
CONTINUE TO SHOW CONTINUITY WITH SLOWLY RETROGRADING THE UPPER LOW
& SHEAR AXIS BACK TO THE W-SW INTO MONDAY. ALTHOUGH THE WEAK
BOUNDARY OVER AR STILL HAS SOME IDENTITY ON MONDAY...ACROSS
CENTRAL PARTS OF THE STATE. A BIT LOWER POP EXPECTED IN THE
NE...WHILE A BIT HIGHER CENTRAL & SOUTH AR. TEMPS REMAIN A BIT
BELOW NORMALS DUE TO CLOUDS & PRECIP. MONDAY NIGHT TO TUESDAY SEES
THE OVERALL CHANCE OF RAIN LOWERING CLOSER TO CLIMATE VALUES...AS THE
UPPER LOW & SHEAR AXIS GRADUALLY WASH OUT & DRIFT SW. SOME SHORTWAVE
ENERGY IS SHOWN IN THE NW FLOW...WITH THE UPPER RIDGE OVER THE
DESERT SW U.S...WHILE TROUGHING IN THE EASTERN U.S. THIS ENERGY IS
EXPECTED TO STAY NORTH OF THE AREA. WEDNESDAY IS SIMILAR TO
TUESDAY...WITH A NEAR NORMAL POP FOR EARLY JULY...& HIGHS BACK
CLOSER TO NORMALS.

&&

.LONG TERM...THURSDAY THROUGH SATURDAY
GOOD CONTINUITY IN THIS LONG TERM FROM WHAT WAS SHOWN YESTERDAY.
NORTHWEST FLOW WILL PERSIST ON ACCOUNT OF THE LONG WAVE TROF OVER
THE EAST AND THE AMPLIFIED RIDGE OVER THE ROCKIES. THE SURFACE
WILL KEEP MOIST AIR IN PLACE OVER THE FORECAST AREA. PLENTY OF
HEATING AND LACK OF A STRONG ENOUGH FRONT TO CLEAR OUT THE
INSTABILITY WILL KEEP SMALL POPS FOR MOST OF THE LONG TERM.
CURRENT FORECAST HAD SHOWN SATURDAY TO BE A DRY DAY...AND THERE
MAY BE ENOUGH OF A LULL IN THE PATTERN TO MAKE IT COME TRUE...SO
WILL HOLD OFF IN REINTRODUCING RAIN CHANCES FOR SATURDAY...ALTHOUGH
IT WILL NOT BE COMPLETELY OUT OF THE REALM OF POSSIBILITIES. WILL
WAIT FOR ANOTHER RUN BEFORE MAKE CHANGES. TEMPERATURES WILL STAY
IN THEIR NORMAL RUN FOR THE HIGHS AND SLIGHTLY ABOVE NORMAL FOR
LOWS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     84  67  88  69 /  60  50  40  10
CAMDEN AR         88  70  91  71 /  60  50  40  30
HARRISON AR       83  66  83  66 /  60  50  40  20
HOT SPRINGS AR    88  69  89  70 /  60  50  40  30
LITTLE ROCK   AR  88  70  89  70 /  60  50  40  20
MONTICELLO AR     90  69  91  71 /  60  50  40  30
MOUNT IDA AR      87  69  88  69 /  60  50  40  30
MOUNTAIN HOME AR  82  66  84  67 /  60  50  40  10
NEWPORT AR        85  68  89  69 /  60  50  40  10
PINE BLUFF AR     89  70  90  71 /  60  50  40  30
RUSSELLVILLE AR   86  68  88  68 /  60  50  40  20
SEARCY AR         86  69  89  70 /  60  50  40  20
STUTTGART AR      88  70  90  71 /  60  50  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PARTS OF NORTH AR UNTIL
SUNDAY 4AM-7PM CDT.

&&

SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Jun 30, 8:55 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT SAT JUN 30 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY
-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
955 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS A VERY MOIST AND
UNSTABLE AIR MASS REMAINS OVER THE AREA. SOME OF THE STORMS COULD
BECOME STRONG WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. THE
STRONGER STORMS WILL BE FOCUSED ACROSS MAINLY NORTHERN
ARKANSAS...ALONG A STALLED OUT FRONTAL BOUNDARY SITTING ACROSS THIS
PART OF THE STATE.

THE GREATEST CONCERN FROM THESE THUNDERSTORMS WILL BE THE POTENTIAL
FOR HEAVY RAIN. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AS
WINDS CONTINUE FROM THE SOUTH. IN ADDITION...WINDS IN THE LOWEST
LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND ANY THUNDERSTORMS THAT
DEVELOP WILL BE VERY SLOW MOVERS AND COULD DROP A LARGE AMOUNT OF
RAIN IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE OMNI PRESENT UPPER LOW THAT HAS BEEN OVER THE CENTRAL AND
SOUTHERN PLAINS FOR THE PAST WEEK OR SO IS EXPECTED TO REMAIN IN THE
GENERAL VICINITY THROUGH THE MIDDLE OF NEXT WEEK. AS SUCH...THERE
WILL A CONTINUING CHANCE OF MAINLY LATE AFTERNOON THROUGH EARLY
EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAIN WITH THE BEST CHANCES OVER THE WESTERN
PART OF THE STATE. THE UPPER LEVEL DISTURBANCE WILL SLOWLY WEAKEN
AROUND THE MIDDLE PART OF THE WEEK WHICH WILL ALLOW DRIER AIR TO
WORK IN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

38

In the hours before

Special weather statement, Jul 1, 12:30 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 AM CDT SUN JUL 1 2007

ARZ005>007-014>016-023>025-033-034-010800-
BAXTER-CLEBURNE-FULTON-INDEPENDENCE-IZARD-JACKSON-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-
130 AM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR BAXTER...CLEBURNE...FULTON...
INDEPENDENCE...IZARD...JACKSON...SHARP...STONE...VAN BUREN...WHITE
AND WOODRUFF COUNTIES UNTIL 300 AM CDT...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS...PRODUCING
HEAVY RAIN...OVER NORTHEAST ARKANSAS. THE AREAS WAS MOVING NORTHEAST
AT 15 MPH. RAIN AMOUNTS WILL BE FROM A FEW TENTHS OF AN INCH...TO
LOCALIZED HALF TO OVER ONE INCH AMOUNTS WITH STORMS. THOSE AREAS
THAT HAVE RECEIVED HEAVY RAIN OVER THE LAST FEW DAYS MAY SEE
LOCALIZED FLOODING.

THE MAIN THREAT WITH THIS AREA IS HEAVY RAIN...THAT MAY PRODUCE
LOCALIZED PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AREAS.
ALSO WITH THE STORMS...WIND GUSTS UP TO 25 MPH...SMALL HAIL...AND
DANGEROUS LIGHTING WILL BE POSSIBLE.

PEOPLE IN BAXTER...CLEBURNE...FULTON...INDEPENDENCE...IZARD...
JACKSON...SHARP...STONE...VAN BUREN...WHITE AND WOODRUFF COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
STATEMENTS OR WARNINGS FOR FLOODING POTENTIAL...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

59

The radar

The Little Rock radar (KLZK), 118 km away, was scanning. The volume nearest the first event began at 09:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Independence

When
July 1, 3:30 AM CST to 6:45 AM CST
Where
Independence County, Batesville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.770, -91.650

A local emergency manager reported numerous roads closed across the county and Batesville Airport was closed. Two culverts were washed out on Miller Creek Road. Grading and gravel replacement was necessary on some other roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47216.